Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An error estimate for finite volume methods for multidimensional conservation laws


Authors: Bernardo Cockburn, Frédéric Coquel and Philippe LeFloch
Journal: Math. Comp. 63 (1994), 77-103
MSC: Primary 65M15; Secondary 35L65, 65M60
MathSciNet review: 1240657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an $ {L^\infty }({L^1})$-error estimate for a class of finite volume methods for the approximation of scalar multidimensional conservation laws is obtained. These methods can be formally high-order accurate and are defined on general triangulations. The error is proven to be of order $ {h^{1/4}}$, where h represents the "size" of the mesh, via an extension of Kuznetsov approximation theory for which no estimate of the total variation and of the modulus of continuity in time are needed. The result is new even for the finite volume method constructed from monotone numerical flux functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 35L65, 65M60

Retrieve articles in all journals with MSC: 65M15, 35L65, 65M60


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1240657-4
PII: S 0025-5718(1994)1240657-4
Keywords: Multidimensional conservation law, discontinuous solution, finite volume method, error estimate
Article copyright: © Copyright 1994 American Mathematical Society